Alert archive / New York / Flash Flood Warnings in 2001

Flash Flood Warning 10, NWS Binghamton, NY

June 22, 2001Chemung County, Tioga County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 22, 2001, 10:25 PM EDT for Chemung County, Tioga County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 22, 2001, 10:25 PM EDT (02:25 UTC)
Expired
Jun 23, 2001, 1:30 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Chemung County, NY, Tioga County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2001-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2001-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 230227
FFWBGM
NYC015-107-230515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1025 PM EDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN TIOGA COUNTY IN CENTRAL NEW YORK.
  EASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK.

* UNTIL 130 AM EDT.

* AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED  
HEAVY RAIN OCCURRING OVER EASTERN CHEMUNG COUNTY AND WESTERN TIOGA 
COUNTY. RADAR ESTIMATES INDICATE THAT BETWEEN ONE AND A HALF /1.50/ 
AND TWO AND AN HALF /2.50/ INCHES OF RAIN HAVE FALLEN IN THE PAST 
THREE HOURS. OCCASIONAL MODERATE TO HEAVY RAIN WILL CONTINUE OVER 
THE WARNED AREAS FOR THE NEXT SEVERAL HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

LAT...LON 4202 7675 4201 7651 4228 7629 4227 7663

$$

VAN AUSDALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:23 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 22, 9:23 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
923 PM EDT FRI JUN 22 2001

HEAVY RAIN ACROSS CENTRAL ZONES THIS EVENING WITH A COUPLE SWATHS OF
1 TO 2 INCHES OF RAIN FROM TIOGA COUNTY NY INTO ONEIDA COUNTY. AN
STRONG SHORTWAVE IN WEST VIRGINIA IS MOVING NORTH AND WILL GIVE THE
AREA ANOTHER ROUND OF MODERATE TO HEAVY RAIN LATER TONIGHT. CURRENT
FORECAST AND WATCH LOOKS GOOD...SO NO CHANGES.

.BGM...FLASH FLOOD WATCH ALL ZONES THROUGH SATURDAY MORNING.

VAN AUSDALL

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:40 PM EDTFlash Flood WarningBGMCortland3 hr
Jun 22, 11:00 PM EDTFlash Flood WarningBGMCortland6 hr
Jun 23, 9:39 AM EDTFlash Flood WarningBGMTioga3 hr
Jun 23, 10:21 AM EDTFlash Flood WarningBGMCortland3 hr
Jun 23, 11:24 AM EDTFlash Flood WarningBGMBroome3 hr
Jun 23, 11:50 AM EDTFlash Flood WarningBGMChenango3 hr
Jun 23, 12:19 PM EDTFlash Flood WarningBGMMadison, Oneida3 hr
Jun 23, 1:06 PM EDTFlash Flood WarningBGMCortland3 hr
Jun 23, 2:57 PM EDTFlash Flood WarningBGMChenango, Madison, Oneida3 hr

Nearby

Flash Flood Warnings in New York, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.